REACTIVE-DIFFUSIVE SYSTEM WITH ARRHENIUS KINETICS: PECULIARITIES OF THE SPHERICAL GEOMETRY.

A. K. Kapila*, B. J. Matkowsky, J. Vega

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

The steady reactive-diffusive problem for a nonisothermal permeable pellet with first-order Arrhenius kinetics is studied. In the large activation-energy limit, asymptotic solutions are derived for the spherical geometry. The solutions exhibit multiplicity, and it is shown that a suitable choice of parameters can lead to an arbitrarily large number of solutions, thereby confirming a conjecture based upon past computational experiments. Explicit analytical expressions are given for the multiplicity bounds (ignition and extinction limits). The asymptotic results compare very well with those obtained numerically, even for moderate values of the activation energy.

Original languageEnglish (US)
Pages (from-to)382-401
Number of pages20
JournalSIAM Journal on Applied Mathematics
Volume38
Issue number3
DOIs
StatePublished - Jan 1 1980

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'REACTIVE-DIFFUSIVE SYSTEM WITH ARRHENIUS KINETICS: PECULIARITIES OF THE SPHERICAL GEOMETRY.'. Together they form a unique fingerprint.

Cite this